Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV & HBV coinfection symptoms
Apr 30, 2011

I was recently diagnosed with HIV & HVB in January 2011. I've had swelling in my feet, ankles and calves for almost a year now accompanied by hives & dark red rash covering my legs, feet, torso & forearms. I've been on the combination Prezista, Truvada & Norvir for about three weeks now. I've been feeling a lot better since being on the meds but the swelling and rash have not gotten any better. Is the swelling and rash/hives from the HIV or the HVB and how long being on the meds should I start to feel & see a difference or starting to subside. I have my next appointment with my HIV doctor on May 10th..

Response from Dr. McGovern

I am not sure what the swelling and rash is from quite frankly. This will need careful examination and perhaps a skin biopsy if your doctor can't tell what it is from by looking at it.

You are on a good combination for your HIV and HBV infections. Truvada combines two medications into one pill that are dually active against hepatitis B and HIV - tenofovir and emtricitabine. You should monitor your HBV DNA virus level as well as your HIV level to see if the drugs are working as they should - and I am certain that they will.



Previous
cunniligus
Next
Need Help on My SGPT values ***** No Simular Question In Archives ***

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement